Nebraska, 2024

Hail and Damaging Winds in Nebraska, June 7, 2024

June 7, 2024 · NWS GID · 44 events in 15 counties and zones

m. destroying young crops and causing varying degrees of damage along the way.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5.7 million
Crop damage
$21 million
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Between 5-11 p.m. CDT on this Friday afternoon-evening, four intense and at least semi-discrete supercell storms charged east-southeast through parts of South Central Nebraska, each yielding concentrated swaths of large hail and/or damaging winds...destroying young crops and causing varying degrees of damage along the way. The northern-most supercell primarily impacted parts of Valley, Greeley, Nance and Merrick counties. Meanwhile, the other three supercells tracked in fairly close proximity to one another, cumulatively raking through primarily parts of the following counties: Sherman, Dawson, Buffalo, Hall, Phelps, Kearney, Adams, Franklin and Webster. Primarily within the aforementioned counties, numerous sensors (mostly unofficial personal stations) clocked gusts of 60-70 MPH, but ground-truth reports/photos of damage to irrigation pivots, power poles, trees and grain bins/outbuildings clearly revealed embedded swaths of fiercer speeds at least 70-85 MPH. A few of the most notable corridors of wind damage included: 1) an expansive swath several miles wide extending from eastern Valley County across Greeley County into Nance/Merrick counties (countless irrigation pivots flipped through this area)...2) a roughly 10-mile-long stripe of estimated 85 MPH winds that tore through eastern Phelps County (Funk vicinity), flipping numerous irrigation pivots, snapping several power poles and destroying an aged barn. Turning to hail, the largest reported stones were mainly in the golf ball to 2-inch diameter range, including in or near the following communities: Minden, Heartwell, Bladen and Litchfield. However, the largest reported baseball size hail pummeled the Norman area of eastern Kearney County. Comparatively smaller, but still severe-criteria hail of quarter to ping pong ball size hail fell in or near places such as: Gibbon, Greeley, Ravenna, Shelton, Wood River, Miller and Franklin. Although of lesser consequence than the wind damage/large hail that occurred, a large scale/composite outflow boundary that pushed out ahead of the western three supercells prompted expanses of blowing dust, with a storm chaser reporting near-zero visibility along Highway 136 near Inavale. As for the Tri Cities, all three avoided the main cores of the four supercells (including large hail), but various sensors in Kearney (including Kearney Regional Airport) clocked gusts up to around 60 MPH...with some tree damage reported in town.

Breaking down the timing and evolution of this event, this was a fairly well-anticipated severe weather setup as SPC assigned a Slight Risk (level 2 of 5) to the entire 24-county South Central Nebraska area on its Day 2 Convective Outlook, followed by an upgrade to Enhanced Risk (level 3) for parts of the local domain on the morning of the 7th (Day 1). In the big picture of the mid-upper levels, there were no strong/distinct disturbances in play, but broad west-northwesterly flow strengthened in response to a subtle/low amplitude wave drifting out of Wyoming into Nebraska during the afternoon-evening. At the surface, low pressure gradually intensified over northwestern Nebraska over the course of the day, positioning the local area within a broad warm sector featuring steady south-southeasterly breezes and dewpoints rising into the low-mid 60s F. During the mid-afternoon, the initial severe storms/supercells blossomed 50-100+ miles northwest of the local area over the heart of the Sandhills, but this intense convection soon started marching toward South Central Nebraska...where it would encounter a potent mesoscale environment featuring mixed-layer CAPE of 1500-2500 J/kg and seasonably-strong effective deep-layer wind shear of 50-60 knots. The first/northern supercell to invade South Central Nebraska arrived into northern Valley County shortly after 5 p.m. CDT...then tracked east-southeast through northern local counties for the next three hours before weakening somewhat over Polk County and exiting into eastern Nebraska around 8 p.m. CDT. Meanwhile, back to the west and southwest, the second South Central Nebraska supercell of the evening entered southwestern Sherman/northeastern Buffalo counties between 6:30-7:30 p.m. CDT. Shortly thereafter, between 7-8 p.m. CDT, two additional, trailing supercells followed quickly on its heels, with one core entering the local area into northwestern/central Buffalo County and the western-most supercell dropping into eastern Dawson County. As a result, by 8 p.m. CDT, three semi-discrete supercells were aligned in west-east fashion along the Interstate 80 corridor from eastern Dawson to western Hall counties...their central cores separated by roughly 20 miles. Between 8-10 p.m. CDT, the leading/eastern storm weakened before reaching the Hastings area, while the western two cells remained severe while stomping southeastward through parts of primarily Phelps, Kearney, Franklin and Webster counties. Finally, between 10-11 p.m. CDT, these pair of cells gradually weakened and congealed into a more linear complex while exiting the far south/southeast reaches of the local area into northern Kansas/southeast Nebraska.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 7, 1:47 PM CST, 2 hours 58 minutes earlier. Its key messages:

  • Strong to severe thunderstorms will move into the area during the late afternoon hours and continue into the overnight hours. Large hail, damaging wind gusts and heavy rainfall are the main concerns, though an isolated tornado can't be ruled out.
  • Cooler weather this weekend and into next week with highs in the 70s.
  • Scattered precipitation chances Saturday into next week, mainly during the overnight hours.
  • Warmer weather returns towards the middle-end of next week.
Area forecast discussion, Jun 7, 1:47 PM CST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
247 PM CDT Fri Jun 7 2024

.KEY MESSAGES...

- Strong to severe thunderstorms will move into the area during
  the late afternoon hours and continue into the overnight
  hours. Large hail, damaging wind gusts and heavy rainfall are
  the main concerns, though an isolated tornado can't be ruled
  out.

- Cooler weather this weekend and into next week with highs in
  the 70s.

- Scattered precipitation chances Saturday into next week,
  mainly during the overnight hours.

- Warmer weather returns towards the middle-end of next week.

&&

.DISCUSSION...
Issued at 245 PM CDT Fri Jun 7 2024

This Evening and Overnight...

A shortwave trough over the Rockies will emerge over the plains
during the late afternoon hours. A front associated with this
shortwave has helped to provide enough lift for thunderstorm
development over north central Nebraska. SBCAPE values of 2000+ J/Kg
combined with 0-6km shear of 50kts will allow for severe
thunderstorms. Initial storm development will see discrete
supercells with the potential to produce large hail, damaging wind
gusts and an isolated tornado can't be ruled given 0-3km SRH values
of 200-250 M^2/S^2. Supercells are expected to merge into one or
more clusters/lines over time. The threat for damaging wind gusts
will increase as storms form into a line, with some gusts of 70+ mph
possible. The biggest area of uncertainty for this evening/overnight
is how widespread severe thunderstorms will be. HREF ensemble members
indicate the potential for severe thunderstorms across most of
the forecast area, with the highest uncertainty for areas
southwest of the Tri-Cities. Northeastern portions of the area
have had the highest model consensus for severe thunderstorms to
move through the area, which lines up with the SPC enhanced
risk. Severe thunderstorms are expected to exit southeastern
portions of the area around midnight, with scattered
thunderstorm chances continuing overnight.

Heavy rainfall is also a concern with thunderstorms, with PWAT
values over 150% of normal. Areas that receive multiple rounds
of thunderstorms this evening/overnight could see rainfall of
1-2 inches. Areas along and east of HWY 281 have the best
chances to see multiple rounds of thunderstorms.

This weekend...

Northwest flow will continue aloft this weekend, with cooler
temperatures expected behind the frontal passage. Highs will be in
the 70s to low 80s on Saturday. Scattered showers/storms are
possible during the day on Saturday (15-25%), mainly for areas along
and north of I-80. Showers and thunderstorms moving off the western
high Plains will move into the area Saturday night. Southern
portions of the area will have the highest chances (35-50%) to see
rain from these decaying storms. Severe weather is not expected on
Saturday as the best instability and shear will be south of the
area. Sunday looks to remain dry throughout the day, with highs in
the 70s. A few decaying showers/storms may enter western portions of
the area Sunday night.

Next week...

Weak ridging will build ahead of an approaching shortwave trough
Monday evening, bringing additional shower/thunderstorm chances to
the area Monday night. Northwest flow will build over the area once
again, with scattered, low probability chances (15-20%) for
precipitation during the overnight hours each day. Lows to start
next week will be in the 70s. As we get towards the end of next
week, both the GFS and the ECMWF ensembles show riding building over
the area, with highs climbing into the 80s and 90s. Overall, drier
weather is expected next week. &&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1241 PM CDT Fri Jun 7 2024

Strong to severe thunderstorms are possible Friday evening, with
the best chances northeast of the TAF sites, though KGRI has
higher chances to see a thunderstorm than KEAR. Have -TSRA at
KGRI and VCTS for KEAR to indicate the different thunderstorm
chances.

Southerly winds will continue through the afternoon hours,
breezy at times with gusts around 20Kts. Winds will decrease and
become more easterly during the evening hours and eventually
becoming light and northerly overnight as a cold front moves
through the area. Winds may become erratic this evening if a
thunderstorm moves through the area (Higher chances at KGRI than
KEAR). Northerly winds become breezy after sunrise on Saturday.
Some MVFR ceilings are possible Saturday morning, though
confidence is not high enough to introduce it at this time. Have
SCT020 to indicate this potential.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.

&&

DISCUSSION...Davis
AVIATION...Davis
Hazardous weather outlook, Jun 7, 1:58 PM CST, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
258 PM CDT Fri Jun 7 2024

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
082000-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
258 PM CDT Fri Jun 7 2024

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are expected this afternoon into the overnight
hours tonight. Some of these may be severe, mainly in the 5pm to
midnight timeframe. The main threats will be hail up to the size
of golf balls and damaging wind gusts in excess of 70 mph. An
isolated tornado or two is also possible. Heavy rainfall leading
to localized flooding may also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There are continued low chances for storms Saturday and Saturday
night, Monday night, Tuesday and next Wednesday and Thursday
evenings.

.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any hail, damaging wind gusts,
and
flooding to the National Weather Service and to law enforcement.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Local storm report, Jun 7, 4:31 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
531 PM CDT Fri Jun 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     Tstm Wnd Gst     5 W Fort Hartsuff State 41.74N 99.10W
06/07/2024  M50 MPH          Valley             NE   Mesonet

&&

SR

The radar

The Grand Island radar (KUEX), 143 km away, was scanning. The volume nearest the first event began at 22:45 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 18 hail. Local standard time, as filed.

Thunderstorm Wind, Greeley

When
June 7, 4:45 PM CST to 4:50 PM CST
Where
Greeley County, 8.18 mi NNW of Scotia to 8.72 mi NW of Greeley
Measured
70 kt (81 mph) estimated gust
Property damage
$500,000
Crop damage
$2,000
Reported by
Emergency Manager
Coordinates
41.586, -98.751

Wind gusts estimated to be near 80 MPH caused widespread damage in eastern Valley and western Greeley counties. Along with tree damage, a handful of power poles were snapped, and several irrigation pivots were flipped. A number of grain bins and outbuildings were damaged, and a home north of North Loup suffered siding damage and also had a couple of trailers shifted from their parked spots.

Thunderstorm Wind, Valley

When
June 7, 4:45 PM CST to 4:50 PM CST
Where
Valley County, 4.15 mi N of North Loup to 6.13 mi NNE of North Loup
Measured
70 kt (81 mph) estimated gust
Property damage
$500,000
Crop damage
$2,000
Reported by
Emergency Manager
Coordinates
41.560, -98.780

Wind gusts estimated to be near 80 MPH caused widespread damage in eastern Valley and western Greeley counties. Along with tree damage, a handful of power poles were snapped, and several irrigation pivots were flipped. A number of grain bins and outbuildings were damaged, and a home north of North Loup suffered siding damage and also had a couple of trailers shifted from their parked spots.

Thunderstorm Wind, Buffalo

When
June 7, 4:48 PM CST
Where
Buffalo County, 0.52 mi W of Gibbon
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.750, -98.840

Wind gusts estimated to be near 60 MPH were accompanied by half dollar size hail.

Thunderstorm Wind, Greeley

When
June 7, 5:05 PM CST
Where
Greeley County, Greeley
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
COOP Observer
Coordinates
41.550, -98.530

Wind gusts estimated to be near 60 MPH resulted in some tree damage in Greeley. Limbs up to four inches in diameter were downed.

Hail, Greeley

When
June 7, 5:12 PM CST
Where
Greeley County, Greeley
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
41.550, -98.530

Thunderstorm Wind, Greeley

When
June 7, 5:15 PM CST to 5:30 PM CST
Where
Greeley County, 6.24 mi E of Greeley to 7.95 mi NE of Wolbach
Measured
70 kt (81 mph) estimated gust
Property damage
$750,000
Crop damage
$2.5 million
Reported by
Social Media
Coordinates
41.540, -98.410

Wind gusts estimated to be near 80 MPH resulted in a long swath of damage in Greeley and Nance counties. Report from social media noted this swath was approximately 6 to 8 miles wide. Widespread tree damage was reported, including large limbs downed and trunks split, as well as several flipped irrigation pivots. The combination of wind and hail caused widespread crop damage in the area.

Hail, Greeley

When
June 7, 5:30 PM CST
Where
Greeley County, 5.9 mi NNE of Wolbach
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.480, -98.360

Thunderstorm Wind, Greeley

When
June 7, 5:30 PM CST
Where
Greeley County, 0.52 mi E of Wolbach
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.400, -98.390

Wind gusts were estimated to be near 60 MPH.

Thunderstorm Wind, Nance

When
June 7, 5:30 PM CST to 5:40 PM CST
Where
Nance County, 11.44 mi W of Belgrade to 9.82 mi SW of Belgrade
Measured
70 kt (81 mph) estimated gust
Property damage
$750,000
Crop damage
$2.5 million
Reported by
Social Media
Coordinates
41.481, -98.291

Wind gusts estimated to be near 80 MPH resulted in a long swath of damage in Greeley and Nance counties. Report from social media noted this swath was approximately 6 to 8 miles wide. Widespread tree damage was reported, including large limbs downed and trunks split, as well as several flipped irrigation pivots. The combination of wind and hail caused widespread crop damage in the area.

Hail, Sherman

When
June 7, 5:48 PM CST
Where
Sherman County, 0.69 mi S of Litchfield
Measured
1.75 in hail
Property damage
$100,000
Crop damage
$1.0 million
Reported by
Trained Spotter
Coordinates
41.160, -99.150

Thunderstorm Wind, Merrick

When
June 7, 5:55 PM CST to 6:15 PM CST
Where
Merrick County, 4.45 mi NE of Archer to 4.96 mi ENE of Clarks
Measured
65 kt (75 mph) estimated gust
Property damage
$1.0 million
Crop damage
$5.0 million
Reported by
Trained Spotter
Coordinates
41.213, -98.066

Wind gusts estimated to be near 75 MPH resulted in tree and crop damage in the area, as well as flipped irrigation pivots. Power outages were reported in the area, and trees were reported down in Clarks. A wind gust of 70 MPH was measured by a mesonet station located four miles west-southwest of Clarks, and a wind gust of 60 MPH was measured by a mesonet station four miles northeast of Clarks.

Thunderstorm Wind, Buffalo

When
June 7, 6:01 PM CST
Where
Buffalo County, 6.74 mi NW of Pleasanton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.040, -99.170

Wind gusts were estimated to be near 60 MPH.

Hail, Sherman

When
June 7, 6:04 PM CST
Where
Sherman County, 0.52 mi W of Hazard
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.100, -99.090

Hail, Buffalo

When
June 7, 6:15 PM CST
Where
Buffalo County, 1.04 mi E of Ravenna
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
41.030, -98.910

Thunderstorm Wind, Polk

When
June 7, 6:25 PM CST
Where
Polk County, Osceola
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
COOP Observer
Coordinates
41.180, -97.550

NWS COOP Observer estimated 60 MPH winds that downed some tree limbs in town.

Hail, Buffalo

When
June 7, 6:42 PM CST to 6:56 PM CST
Where
Buffalo County, 5.03 mi NW of Shelton to 0.52 mi W of Shelton
Measured
1 in hail
Reported by
NWS Employee
Coordinates
40.830, -98.800

Hail, Buffalo

When
June 7, 6:48 PM CST
Where
Buffalo County, 0.52 mi W of Gibbon
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
40.750, -98.840

Thunderstorm Wind, Buffalo

When
June 7, 7:00 PM CST to 7:15 PM CST
Where
Buffalo County, 0.52 mi E of Odessa to 0.69 mi S of Kearney
Measured
60 kt (69 mph) measured gust
Property damage
$25,000
Reported by
Mesonet
Coordinates
40.700, -99.240

A wind gust of 69 MPH was measured by a mesonet station located one mile east of Odessa. Tree damage was reported on the south of Kearney, with limbs upward of 6 to 8 inches in diameter downed and a large tree at least 2 feet in diameter split in two.

Hail, Buffalo

When
June 7, 7:00 PM CST to 7:17 PM CST
Where
Buffalo County, 2.6 mi NE of Glenwood Park to 3.81 mi SE of (Ear)kearney Arpt
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
40.780, -99.050

Thunderstorm Wind, Buffalo

When
June 7, 7:00 PM CST to 7:15 PM CST
Where
Buffalo County, 2.32 mi NNW of Glenwood Park to 1.05 mi W of (Ear)kearney Arpt
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.780, -99.100

A wind gust of 60 MPH was measured by the Kearney Regional Airport AWOS and a gust of 59 MPH was measured by a mesonet station located three miles east of Riverdale.

Hail, Buffalo

When
June 7, 7:04 PM CST
Where
Buffalo County, 0.52 mi W of Miller
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
40.930, -99.390

Hail, Hall

When
June 7, 7:18 PM CST
Where
Hall County, 3.49 mi S of Wood River
Measured
1 in hail
Reported by
Public
Coordinates
40.770, -98.590

Thunderstorm Wind, Dawson

When
June 7, 7:19 PM CST
Where
Dawson County, 2.09 mi E of Overton
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.730, -99.490

A wind gust of 58 MPH was measured by a mesonet station located two miles east-southeast of Overton.

Hail, Kearney

When
June 7, 7:30 PM CST
Where
Kearney County, 4.6 mi SE of Newark
Measured
1.5 in hail
Reported by
Social Media
Coordinates
40.580, -98.910

Hail, Kearney

When
June 7, 7:30 PM CST to 7:55 PM CST
Where
Kearney County, 3.33 mi NE of Minden to 2.07 mi ESE of Norman
Measured
2 in hail
Property damage
$250,000
Crop damage
$2.5 million
Reported by
Trained Spotter
Coordinates
40.538, -98.910

Hail ranging in size from quarters up to two inches in diameter was reported along and within a few miles on each side of this path.

Thunderstorm Wind, Kearney

When
June 7, 7:31 PM CST
Where
Kearney County, 0.87 mi SE of Minden
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
40.490, -98.940

A wind gust of 69 MPH was measured by a mesonet station located one mile south-southeast of Minden.

Thunderstorm Wind, Phelps

When
June 7, 7:34 PM CST
Where
Phelps County, 10.42 mi N of Holdrege
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
40.600, -99.390

A wind gust of 66 MPH was measured by a mesonet station located eight miles south of Elm Creek.

Thunderstorm Wind, Phelps

When
June 7, 7:35 PM CST to 7:45 PM CST
Where
Phelps County, 4.34 mi NW of Holdrege to 0.69 mi S of Holdrege
Measured
52 kt (60 mph) measured gust
Property damage
$15,000
Reported by
Mesonet
Coordinates
40.500, -99.420

A wind gust of 60 MPH was measured by a mesonet station located five miles north-northwest of Holdrege. Minor tree damage was reported in Holdrege.

Thunderstorm Wind, Phelps

When
June 7, 7:40 PM CST to 7:55 PM CST
Where
Phelps County, 5.97 mi NNW of Funk to 3.45 mi E of Sacramento
Measured
74 kt (85 mph) estimated gust
Property damage
$1.0 million
Crop damage
$3.0 million
Reported by
Emergency Manager
Coordinates
40.554, -99.275

Wind gusts estimated to be near 85 MPH resulted in a swath of damage running from approximately 5-6 miles north of Funk to approximately 3-4 miles south-southeast of Funk. Emergency management reported numerous flipped irrigation pivots and several damaged or snapped power poles along this path. The only building damaged noted was an old barn which was destroyed north of Funk.

Hail, Kearney

When
June 7, 7:45 PM CST
Where
Kearney County, 1.48 mi NNW of Norman
Measured
2.75 in hail
Property damage
$200,000
Crop damage
$2.0 million
Reported by
Public
Coordinates
40.500, -98.790

Thunderstorm Wind, Phelps

When
June 7, 7:55 PM CST to 8:00 PM CST
Where
Phelps County, 4.78 mi E of Sacramento to 5.17 mi ESE of Sacramento
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
40.410, -99.180

Wind gusts of 66 MPH were measured by mesonet stations located two and three miles north-northwest of Wilcox.

Thunderstorm Wind, Kearney

When
June 7, 8:00 PM CST to 8:05 PM CST
Where
Kearney County, 3.23 mi ESE of Wilcox to 4.27 mi E of Wilcox
Measured
58 kt (67 mph) measured gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
40.360, -99.170

A wind gust of 67 MPH was measured by a mesonet station located one mile east of Wilcox. A social media report noted tree limbs down in Wilcox.

Hail, Adams

When
June 7, 8:05 PM CST
Where
Adams County, 6.22 mi S of Holstein
Measured
1.75 in hail
Property damage
$100,000
Crop damage
$1.0 million
Reported by
Public
Coordinates
40.380, -98.650

Thunderstorm Wind, Clay

When
June 7, 8:08 PM CST
Where
Clay County, 1.72 mi WNW of Inland
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.610, -98.250

A wind gust of 58 MPH was measured by a mesonet station located two miles north-northwest of Inland.

Thunderstorm Wind, Franklin

When
June 7, 8:10 PM CST to 8:15 PM CST
Where
Franklin County, 4.61 mi SW of Hildreth to 4.91 mi SSW of Hildreth
Measured
70 kt (81 mph) estimated gust
Property damage
$350,000
Reported by
Public
Coordinates
40.290, -99.100

A social media report noted a flipped irrigation pivot four miles southwest of Hildreth. A wind gust of 59 MPH was measured by a mesonet station located five miles south-southwest of Hildreth.

Thunderstorm Wind, Franklin

When
June 7, 8:11 PM CST
Where
Franklin County, 7.52 mi W of Macon
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.200, -99.090

A wind gust of 58 MPH was measured by a mesonet station located seven miles west of Macon.

Thunderstorm Wind, Webster

When
June 7, 8:11 PM CST
Where
Webster County, 1.72 mi WSW of Bladen
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
40.310, -98.610

A wind gust of 71 MPH was measured by a mesonet station located two miles southwest of Bladen.

Hail, Webster

When
June 7, 8:15 PM CST
Where
Webster County, 0.53 mi W of Bladen
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.320, -98.590

Hail, Franklin

When
June 7, 8:20 PM CST
Where
Franklin County, 2.96 mi SSW of Hildreth
Measured
1 in hail
Reported by
Public
Coordinates
40.290, -99.050

Thunderstorm Wind, Franklin

When
June 7, 8:20 PM CST
Where
Franklin County, 6.76 mi NNW of Bloomington
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
40.190, -99.080

A wind gust of 66 MPH was measured by a mesonet station located seven miles north-northwest of Bloomington.

Hail, Franklin

When
June 7, 8:35 PM CST
Where
Franklin County, Franklin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.100, -98.950

Hail, Webster

When
June 7, 8:40 PM CST
Where
Webster County, 6.22 mi S of Bladen
Measured
1.75 in hail
Property damage
$100,000
Crop damage
$1.0 million
Reported by
Social Media
Coordinates
40.230, -98.580

Thunderstorm Wind, Franklin

When
June 7, 8:40 PM CST
Where
Franklin County, 3.7 mi W of Riverton
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
40.100, -98.840

A wind gust of 69 MPH was measured by a mesonet station located five miles west-northwest of Riverton.

Thunderstorm Wind, Webster

When
June 7, 8:45 PM CST
Where
Webster County, 2.22 mi WSW of Inavale
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
40.090, -98.690

Wind gusts were estimated to be near 70 MPH, resulting in zero visibility due to blowing dust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2024Every state in 2024This day in weather historyWarnings in Nebraska, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1182860, 1182861, 1182900, 1182862, 1182863, 1182872, 1182864, 1182866, 1182873, 1182865, 1182883, 1182889, 1182890, 1182893, 1201836, 1182897, 1182898, 1182902, 1182905, 1182916, 1182896, 1190392, 1182895, 1182903, 1190446, 1190460, 1190461, 1190462, 1190474, 1190456, 1190467, 1190470, 1190479, 1190481, 1190484, 1190482, 1190483, 1190486, 1190487, 1190489, and more.